MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER
Model Number M001492791
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event description: it was reported that: event:unable to cross.Was there any appearance abnormality before use? no where it was unable to cross? (lesion, sheath, inside guiding catheter, etc.,) lesion shaping[?] yes physician comments: patient outcome: no patient injury infected? unknown tortuosity of anatomy? mild percentage of stenosis? 99% lesion calcification? mild.
 
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-190-018 short taper g.W; returned coiled and loose without dispenser assembler; accompanied with torque device; double-bagged in "zip-lock" style poly biohazard pouches.Note: dispenser assembly was not returned with the specimen.The specimen presented an overall length of 191.2cm and a finished diameter of.01710" to.01715".The width, spacing and placing of the depth marker bands appear normal.A gage bushing certified to be.0180" cannot be passed over the length of the specimen because of as received condition.The specimen presented a ductile tensile overload fracture of the core wire at 4cm from the distal tip.The coil segment between the core wire penetration presented stretched coil wraps and coil misalignment/offsets.The specimen also presented kink damage at 98.5cm, 115.2cm, 139 cm and 190.4cm from the distal tip along with coating damage scattered over the length of the specimen.All joints appear to be correct and intact by visual examination and by non-destructive testing.Except where noted, the specimen device appeared visually and dimensionally correct.There was no mention of the core wire fracture in the event description; therefore, it appears that the damage occurred during post event handling, likely during an attempt to remove the guidewire.Despite attempts to obtain further event details, including patient information, no additional information has been provided at the time of this report.Therefore, part a and other fields within this report could not be completed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated within the device preparation for use (dfu) warnings: · free movement of the guidewire within a catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use.As indicated within the operational instructions (dfu) warnings: · attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling during fluoroscopy.Do not continue advancing if vessel resistance is met (especially in the renal vasculature) as this could cause vessel perforation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: the additional event information does not report damage to the guidewire.Furthermore, the information indicated no issue with guidewire removal.The guidewire was able to be removed normally.Therefore, it appears that the damage occurred during post event handling.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that post event handling factors have contributed to the condition of the returned device.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Additional information received 7 november 2024: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.- gore viabahn, boston balloon bravus.2.When during the procedure did the event occur? during the procedure.3.Was the catheter stuck/locked on the guidewire? or was there just significant resistance between the devices (not stuck)? n/a, the device was not able to cross the lesion.4.Was the guidewire able to be removed from the catheter upon removal from the patient? yes.5.How were the devices removed? the device was able to be removed normally.6.Did the damage noted to the wire occur post procedure during handling or removal from the catheter? n/a, the damage noted to the wire is not reported.

Brand Name
THRUWAY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20545774
Report Number2126666-2024-00072
Device Sequence Number18099817
Product Code DQX
UDI-Device Identifier08714729405580
UDI-Public(01)08714729405580(17)261031(10)8486605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001492791
Device Catalogue NumberM001492791
Device Lot Number8486605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown